Birth Control Pills and meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

movingon08
New Member


Date Joined Feb 2008
Total Posts : 8
   Posted 6/18/2008 6:41 PM (GMT -7)   
I am seeing my GP next month and will discuss this further with him but I was curious if anyone here is currently on any anti-anxiety meds and Birth Control pills and if so which pill?
 
I went off the pill about a year ago because of the effect it had on my behavior(it was like PMS times 100...and I was on Yaz...which is supposed to help!)
 
I was not on any anti-anxiety meds at that time so I am not sure if being on the meds now will make this better or if the mix will make it worse.
 
I realize that this may be a trial and error thing but I figured it wouldn't hurt to ask and get some ideas as to what others are dealing with.
 
I am currently taking 75mg of Sertraline(zoloft) each morning along with 0.25mg of Clonazepam(klonapin).
I was taking 0.5 mg of Clonazepam at night as well however have recently stopped taking the pill at night because I did not feel I needed it and my Dr is in support of this decision.
 
Thanks in advance for any suggestions.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/18/2008 8:50 PM (GMT -7)   

Good Evening,

There shouldn’t be any problems taking birth control pills and antidepressants. They usually don’t interact but if it happens, then the contraceptives  could increase the effects of the antidepressants. You would probably notice the symptoms of a drug overdose or some side effects (however, you need to distinguish the side effects of birth controls and depression, which may be hard sometimes because in some people bc pills cause low moods).
If this happens, you should inform your doctor about starting the pills and see if there was a way to regulate the dosage.

Please remember I am not a professional and your physician is always the best person to discuss problems with your medications.

Take care

Kitt

 


 

Kitt, Moderator: Anxiety, Panic & Depression 
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~


Sydnee10
Veteran Member


Date Joined Jun 2003
Total Posts : 561
   Posted 6/19/2008 4:15 AM (GMT -7)   
Hi and goodmorning movingon,
I didn't encounter any problem whilst taking BCP's (Ortho-Tricyclen 21) and Anti-Anxiety Medication.I'm not familiar with Yaz,so can't help you there.One thing I can tell you is:If you take an Antibiotic and BCP's together the Antibiotic will kill the BCP.A Cousin's Daughter became Pregnant while using BCP and taking an Antibiotic.
 
Best,
Sydnee

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:17 PM (GMT -7)
There are a total of 2,734,848 posts in 301,251 threads.
View Active Threads


Who's Online
This forum has 151360 registered members. Please welcome our newest member, TracyCell.
379 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, Laker7491, Rikky1, tickcheckguy, Serenity Now, NiceGuyEddie, mpost, Splashdancer, joavila92, Christina110, straydog, rcmark, multifacetedme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer